Can anyone tell me a little bit of how long it took to get the effects of taxol/carbo treatments out of their systems. I know everyone is different but I'm asking this for my mom. I have previous posts of her ovarian cancer from Novemeber. She is doing great as far as being done with her 6 treatments. She was very fortunate to have been diagnosed in early stage, stage 2b, and it had not gone anywhere else as far as exploratory surgery could tell. I am just wondering when she will start to feeling better with the side effects. She seems like she gets out of breath very easily, and has muscle weakness. I realize it has only been a week and a half since her last tratment. Is getting out of breath so easily normal. Will her muscle strength return? Also, the numbness in her feet has gotten worse with the Taxol I believe it was, will that side effect get any better soon? I know these are a lot of questions, but I just worry about her so much. Thanks, concerned daughter.
Your Mom is still very close to her last treatment.
A low blood count could be causing her current shortness of breath.
The peripheral neuropathy (numbness) could be a lasting side effect.
The general rule of thumb is that it takes an equal amount of time to recover from chemo as the time in treatment. If her treatments were spread over six months, it will take a good six months to recover.
And if longer if she is elderly.
Be patient. Little by little she will be feeling better.
Give mom some time. Things do get better but she does need to heal at her own pace. Unfortunately we all seem to want to rush everything to the finish.
Taxol is a strong drug. I never had the numbness, tingling, or shortness of breath but I did have the muscle weakness. It is now 4 years since I had taxol and my leg muscles are still weak (but steady).
As you've probably noticed there's a cumulative effect over the course of chemo treatments. Your mom's at one of the toughest points in the whole experience right now. In fact, I understand, blood counts hit a lowpoint about 10 days after treatment.
Pretty soon your mom will start to feel better and regain some of her old energy. A low impact exercise plan might help. Perhaps walking for 15 - 20 minutes a couple of times a day. That helped me a lot.
I hope your mom feels much better soon. Having your love and support at this difficult time is invaluable to her.
The other's have given you some good advice. It is still so early. My oncologist told me after my first chemo that it would take 1 year to get 90% of my strength back. He was right.
I developed neuropathy in my feet during my first chemo, which I finished in November of 2004. Unfortunately, it is still with me. Hopefully, your mom's will just be temporary and she will regain energy each and every day.
I am 1 year and 1 month out from my last round of Taxol and Carbo, and where I feel really great I am not where I was before my disgnosis, surgery and treatment. Just so you know I was overweight when I was doagnosed and still am but I actually am about 12 pounds lighter than I was at diagnosis so where that could be a factor in stregth and breathing issues I still have difficulties after climbing many subway steps etc that i didnt have before so I think it is a combo of residual treatment effect and the weight. That is next , I need to get back to something close to normal and I will start on that next. I was staged at IIc. Stage II's are very rare, usually someone is staged at I when it is found accidentally or at III or IV when a doctor finally listens to them. Wishing your mom the best of luck in her recovery
I finished my last chemo on Feb 23rd and the best way to describe how I feel is, I feel like I have a lot more energy than I actually do. I just got back from a night in Niagara Falls and had to stop several times while walking and could barely make it up the hill! I feel like I have aged!! I'm returning to work on June 5th and I'm nervous but excited to get back to "normal". I'm requesting a gradual return, like say, maybe 6hr days for the first few weeks or so. I did not have any numbing in my feet, but I had severe joint pain after each chemo treatment and my muscles do feel weaker. The things that bother me the most right now are my weight (30lbs gained in four months - I blame decadron!) and my memory loss. I tend to repeat myself and ask the same question over and over. I worry that this may affect my work, but I'm not sure what I'll be doing when I get back and I know that I can discuss this with my employer beforehand and come up with a job that I can physically and mentally handle. My hair has really started to come in which is helping with my attitude - I'm starting to feel like a woman again!